My pain dr has told me that dosages are very individualized. How much is safe? I have an appt next wk so I can ask him then I guess. Just curious
15 Oct 2011
Marcia, I really don't know the type of pain you have. Neuropathic Pain, Fibromyalgia etc. The largest dose tested was 3,600mgm per day. That is with healthy patents, for a short period. There are liver and kidney functions that needs to be considered. I'm sure you have had those test. If not you really need them.There also seizure issues. From what I could find out 3,600mgmper day is the maximum dose. You are taking 5,400mgm a day. I believe (my personal Opinion) you are taking to much! If your doctor recommended 5,400mgm a day You need to question that. You can call a Pharmacist too. He will have better knowledge on that drug than your doctor may have. Good Luck DAve
16 Oct 2011
I'm prescribed 4 600mg Gabapentin a day for over 8 yrs so in my non-doctor opinion I wouldn't sweat that WITH THAT DRUG anything else like the other poster had said don't mess with it without talking to a doctor. I was 32 when I started taking that high of a dose,if your older than that or have liver or kidney problems I'd also check with a doc. So after saying that it's just my experience with Gabapentin,take it as you think is right.
16 Oct 2011
Hey Marcia: I too have been told that 3600mg is the maximum dosage of gabapentin, but I really would worry about the side effects. I gained over 80 pounds on that dosage, and I cannot get rid of all that fluid. Because my legs are soooo swollen, I now have to wear compression stalking daily for fear of a blood clot. I have carried this extra weight for YEARS now, and it is all fluid weight from the gabapentin. It worked very well on me too, and I was disappointed when I found out what it was doing to me. (I thought that I was eating too much, and not exercising enough). I had considered it my miracle drug. Now I only take 300mg at night, so that when I wake up in the AM, the pain is not crippling.
NEVER< NEVER go up on a prescription without your doctor telling you that it is ok. Gabapentin is not a drug to mess around with either. You just don't realize what is happening to you on the inside to your liver or kidneys, so talk to your doctor about the medications. Good luck!
16 Oct 2011
I had a very scary and weird reaction to combining Gabapentin snd Seroquel. I had a fit, chattered, couldn't finish senteneces. Had physical fits of pounding bed, and unanable to fiish sentences. Also couldnt complete words.
It's like I and brain damage, in 4-6 hours luckily it stopped.
We were scared. Combining drugs sometimes produces odd snd bizzare side effects. Doctor wasn't very interested or compassionate,
The combo of those 2 drugs should be avoided.
- Gabapentin Information for Consumers
- Gabapentin Information for Healthcare Professionals (includes dosage details)
- Side Effects of Gabapentin (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I've been taking Gabapentin for about 12 days now. I am up to 1200mg a day working up to 1800mg for?
... neuropothy. I have a history of heart disease my last heart attack 6 mo. ago. I have been having moderate to severe chest pain for last 2 days. ...
6 answers • 28 Apr 2010
I have chronic migraines and I am currently on amitriplyn 25 mg at night and Imitrex 50 to 100 mg as needed and if needed Vicodine and phenergen. I ...
2 answers • 21 Nov 2011
I also have lupus. I have been on lorcet for 5 yrs. and have managed fairly well without raising dosage. Dr. raised amount of Gabapentin about a week ...
1 answer • 3 Feb 2013
My doctor recently increased me from 1800mg to 2700mg due to my neuropathy getting worse from the fibromyalgia. Ive recently noticed some tremors and ...
7 answers • 28 Feb 2013